Q:

10/3/2019
I have a patient on AIT who twice now has developed fluid-filled blisters in the area of her injection. Lesions appear the same day as the injection. First episode occurred a few months ago on her left arm, one blister that resorbed on its own. Had several more injections thereafter without reaction. Then last week developed 2 blisters on her right arm following her injection. She came to clinic today to show us, since one blister was still present a week later, and the other had ruptured with a brownish fluid. No other associated symptoms. The vial contains trees, grasses, weeds, and dust mite. My questions are:

1. Have you ever seen this before?
2. Should we be concerned that this could progress to a more severe cutaneous reaction if AIT is continued?
3. Would you discontinue AIT on this patient?

A:

I was not able to find and articles that discussed SCIT and blistering skin lesions. Since these have been recurring lesions then it is reasonable to get a biopsy of one of these lesions to understand the pathophysiology of the lesions. A biopsy may be able to provide insights into the correct treatment pathway.

Andrew Murphy, MD, FAAAAI

Close-up of pine tree branches in Winter Close-up of pine tree branches in Winter